MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR
Model Number 511172
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069); Material Integrity Problem (2978); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a total hip replacement that the weld on the handle has broken causing the handle to unscrew and not be functional.Pain and device revision or replacement reported.
 
Additional Manufacturer Narrative
H3: the customer has indicated the complaint sample is not available to be returned to viant for evaluation.Additional information has been requested for the event regarding the alleged failure and patient outcome.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, depuy synthes.
 
Additional Manufacturer Narrative
B4, b5, g3: additional information received from the sales representative stating, "there was no pain caused by this handle and it was removed from service".Event desciption corrected as there was no consequences or impact to patient, i.E.No apparent adverse event.H2: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.However, surgical instruments are susceptible to wear and tear, and therefore should be checked for defects before use.The ifu sent with this device today, man-004011 rev b, states the following.· offset cup impactors are hand-held, re-usable surgical instruments.· anticipated useful life offset cup impactor: 600 use cycles, · end of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn, it is considered at the end of its life and should be discarded, · check hinged instruments for smooth movement, · when the udi carrier(s) is no longer readable, the instrument is to be discarded, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 4.0 years of use.The viant risk management files were reviewed to ensure the reported failure mode (or similar) is captured and assessed.The review revealed there are similar failure modes identified and mitigated to the lowest possible risk region.In conclusion, the reported event is non-verifiable as the complaint sample was not received by viant for evaluation.If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.H6: corrected health effect - clinical code, health effect - impact code, medical device problem code, and updated type of investigation, investigation findings, & conclusions codes.Based on this the new information, the complaint is no longer considered a reportable adverse event as device did not cause or contribute to a death or serious injury and would not be likely to cause or contribute to a death or serious injury if the malfunction were to recur.
 
Event or Problem Description
It was reported during a total hip replacement that the weld on the handle has broken causing the handle to unscrew and not be functional.No consequences or impact to patient.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
METAL HANDLE OFFSET CUP IMPACTOR
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
zaadvinder sajjan
4545 kroemer road
fort wayne, IN 46818
MDR Report Key24339034
Report Number3004976965-2026-00003
Device Sequence Number18589494
Product Code HWA
UDI-Device Identifier00840096400045
UDI-Public00840096400045
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number511172
Device Catalogue Number511172
Device Lot NumberPC5286593
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown